MAUDE Adverse Event Report: GALIL MEDICAL LTD ICEROD MRI NEEDLE / MRI SE; CRYOABLATION NEEDLE, PRODUCT CODE

GALIL MEDICAL LTD ICEROD MRI NEEDLE / MRI SE; CRYOABLATION NEEDLE, PRODUCT CODE
Model Number FPRPR3193
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was identified during a literature review.Hemorrhage is a known risk associated with cryoablation of renal cryoablation and included in the product labeling.Lot numbers were not provided and therefore a lot history record review could not be performed.The devices were not returned and there were no device malfunction reported in the article.
 
Event or Problem Description
This complaint is derived from a literature publicized in 2018 in the cardiovasc intervent radiol titled "ice ball crack during ct-guided renal cryoablation using 1.5- mm-diameter cryoprobes".The author stated in the discussion section that during their reviews of laparoscopic renal cryoablation, ice ball fractures occurred in 8-17% of cases, some of which requiring blood transfusions or surgical managements.The author explained that when cracks occur in an ice ball, the adjacent renal parenchyma will be also involved in the fracture, and this could lead to massive hemorrhage.

Brand Name
ICEROD MRI NEEDLE / MRI SE
Common Device Name
CRYOABLATION NEEDLE, PRODUCT CODE
Manufacturer (Section D)
GALIL MEDICAL LTD
1 tavor building, p.o. box 224
industrial park
yokneam, israel 20692 03
IS  2069203
MDR Report Key8341115
Report Number9616793-2019-00008
Device Sequence Number2253874
Product Code GEH
UDI-Device Identifier07290104830273
UDI-Public07290104830273
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K051052
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFPRPR3193
Device Catalogue NumberFPRPR3193
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;